This paper continues the study of 4-dimensional Poincarè duality cobordism theory from our previous work "PD4-complexes: constructions, cobordisms and signatures", Homology, Homotopy and Applications 18(2) (2016), 267-281. Let P be an oriented finite Poincarè duality complex of dimension 4. Then we calculate the Poincarè duality cobordism group of P ΩPD4(P) . The main result is the existence of the exact sequence of Theorem 1.1. It turns out that ΩPD4(P) depends only on the fundamental group and the assembly map A4. This does not hold in higher dimensions. Then we discuss several examples. The cases in which the canonical map ΩTOP4(P) → ΩPD4(P) is not surjective are of particular interest. Its image coincides with the kernel of the total surgery obstruction map. In these cases there are PD4-complexes which cannot be homotopy equivalent to manifolds.

On four-dimensional Poincarè duality cobordism groups / Cavicchioli, A; Hegenbarth, F; Spaggiari, F. - In: MEDITERRANEAN JOURNAL OF MATHEMATICS. - ISSN 1660-5446. - 15:2(2018), pp. 61-78. [10.1007/s00009-018-1102-3]

On four-dimensional Poincarè duality cobordism groups

Cavicchioli A
;
Hegenbarth F;Spaggiari F
2018

Abstract

This paper continues the study of 4-dimensional Poincarè duality cobordism theory from our previous work "PD4-complexes: constructions, cobordisms and signatures", Homology, Homotopy and Applications 18(2) (2016), 267-281. Let P be an oriented finite Poincarè duality complex of dimension 4. Then we calculate the Poincarè duality cobordism group of P ΩPD4(P) . The main result is the existence of the exact sequence of Theorem 1.1. It turns out that ΩPD4(P) depends only on the fundamental group and the assembly map A4. This does not hold in higher dimensions. Then we discuss several examples. The cases in which the canonical map ΩTOP4(P) → ΩPD4(P) is not surjective are of particular interest. Its image coincides with the kernel of the total surgery obstruction map. In these cases there are PD4-complexes which cannot be homotopy equivalent to manifolds.
17-mar-2018
15
2
61
78
On four-dimensional Poincarè duality cobordism groups / Cavicchioli, A; Hegenbarth, F; Spaggiari, F. - In: MEDITERRANEAN JOURNAL OF MATHEMATICS. - ISSN 1660-5446. - 15:2(2018), pp. 61-78. [10.1007/s00009-018-1102-3]
Cavicchioli, A; Hegenbarth, F; Spaggiari, F
File in questo prodotto:
File Dimensione Formato  
VOR_On Four-Dimensional Poincaré.pdf

non disponibili

Tipologia: Versione dell'editore (versione pubblicata)
Dimensione 668.39 kB
Formato Adobe PDF
668.39 kB Adobe PDF   Visualizza/Apri   Richiedi una copia
Pubblicazioni consigliate

Caricamento pubblicazioni consigliate

Licenza Creative Commons
I metadati presenti in IRIS UNIMORE sono rilasciati con licenza Creative Commons CC0 1.0 Universal, mentre i file delle pubblicazioni sono rilasciati con licenza Attribuzione 4.0 Internazionale (CC BY 4.0), salvo diversa indicazione.
In caso di violazione di copyright, contattare Supporto Iris

Utilizza questo identificativo per citare o creare un link a questo documento: http://hdl.handle.net/11380/1166859
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 1
  • ???jsp.display-item.citation.isi??? 1
social impact